MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576690
Medical Device Problem Codes Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.However, the complainant stated that the device was used prior to the expiration date.(b)(4).The complainant indicated that the device has been disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that an ultraflex tracheobronchial covered distal release stent was to be used to treat a stricture in the airway due to tracheobronchomalacia during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient¿s anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent was able to be deployed.However, the stent was placed in an incorrect location, and the stent appeared folded under fluoroscopic view.The stent was removed with forceps.The physician rescheduled the procedure on the following day, and completed it with another ultraflex tracheobronchial stent.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be fine.The complainant reported that they compared the delivery system of the complaint device with the delivery system of the device successfully used to complete the procedure and noted that the distance from the distal ro marker to the dilation tip of the device was longer on the complainant delivery system.

Brand Name
ULTRAFLEX¿ TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7616131
Report Number3005099803-2018-02045
Device Sequence Number2129722
Product Code JCT
UDI-Device Identifier08714729842491
UDI-Public08714729842491
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00576690
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2018
Initial Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;